Hail, Burke
- When
- June 11, 1:09 PM EST to 1:14 PM EST
- Where
- Burke County, Keysville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.230, -82.230
Burke County EM reported dime size hail in Keysville lasting 5 minutes.
Scattered strong to severe thunderstorms developed along a weak frontal boundary and an approaching upper level low pressure system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Scattered strong to severe thunderstorms developed along a weak frontal boundary and an approaching upper level low pressure system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 11, 1:05 PM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 205 PM EDT WED JUN 11 2014 .SYNOPSIS... EXPECT INCREASED RAIN CHANCES AS AN UPPER TROUGH APPROACHES THE REGION FROM THE WEST...AND ATMOSPHERIC MOISTURE INCREASES. WEAK UPPER TROUGHINESS AND SUFFICIENT ATMOSPHERIC MOISTURE WILL PROVIDE CONTINUED CHANCES OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH EARLY NEXT WEEK...WITH NEAR NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... MOISTURE HAS BEEN INCREASING THROUGH THE MORNING AND SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE WESTERN PART OF THE CWA AS OF 17Z. EXPECT THIS TREND TO CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING WITH SHOWER AND THUNDERSTORM ACTIVITY OVERSPREADING MOST OF THE CWA. CURRENTLY HAVE POPS IN THE 50 TO 60 PERCENT RANGE. MAY HAVE TO INCREASE THESE TO ACCOUNT FOR LINEAR CONVECTION MOVING EAST ACROSS THE AREA. SEVERE PARAMETERS HAVE BECOME MORE FAVORABLE FOR SEVERE WEATHER THAN WAS ORIGINALLY FORECAST BY THE MODELS WITH SB LI/S IN THE -6 TO -7 RANGE AND THE CRAVEN/BROOKS SIG SEVERE PARAMETER IN THE 20000 TO 30000 RANGE JUST AHEAD OF THE DEVELOPING LINE. MAIN THREAT WILL BE WINDS. ALSO WITH PW VALUES GREATER THAN 1.8 IN AND SOME TRAINING OCCURRING...LOCALIZED FLOODING IS POSSIBLE. HI-RES MODELS HAVE CONVECTION DISSIPATING AFTER 00Z WITH ONLY SCT TO WIDELY SCATTERED SHOWERS OR THUNDERSTORMS THROUGH THE REMAINDER OF THE NIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THE MAIN UPPER LOW CONTINUES TO WEAKEN AND MOVE EASTWARD TOWARDS THE REGION THURSDAY INTO FRIDAY. THE MAIN TROUGH MOVES EAST FRIDAY...BUT WILL QUICKLY BE REPLACE WITH A SECOND TROUGH DROPPING INTO THE REGION. THIS WILL CONTINUE TO KEEP UNSETTLED CONDITIONS IN THE FORECAST. THERE SHOULD STILL BE ENOUGH LOW-LEVEL MOISTURE AND INSTABILITY IN THE AFTERNOON HOURS TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS BOTH DAYS. ACTIVITY SHOULD DIMINISH LATE IN THE EVENING HOURS. AFTERNOON HIGHS THURSDAY ADVERTISED TO BE A FEW DEGREES COOLER UNDER THE UPPER LOW...MAINLY DUE TO THE INCREASE IN CLOUD COVER ASSOCIATED WITH THE LOW. TEMPS THURSDAY IN THE MIDDLE TO UPPER 80S. FOR FRIDAY READINGS SHOULD ONCE AGAIN BE ABLE TO CLIMB TO AROUND 90. OVERNIGHT LOWS FALLING INTO THE MIDDLE TO UPPER 60S BOTH NIGHTS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... LONGER RANGE MODELS NOW SHOWING THE REGION SANDWICHED BETWEEN UPPER RIDGING OFF THE SOUTHEASTERN COAST AND WEAK RIDGING ACROSS THE SOUTHERN MISSISSIPPI VALLEY. THIS KEEPS A WEAK UPPER TROUGH OVER THE AREA INTO THE FIRST PART OF NEXT WEEK. BY MID- WEEK...DEEPER TROUGH TAKES HOLD IN THE WESTERN STATES...HELPING TO BUILD A WEAK RIDGE ACROSS THE EAST. STILL MUCH UNCERTAINTY WITH POPS THROUGH THE PERIOD. WOULD EXPECT TYPICALLY SUMMER PATTERN OF DIURNAL CONVECTION. NEAR CLIMO TEMPS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE CWA THIS AFTERNOON. HAVE TEMPO MVFR IN TAFS AT AGS AND DNL BETWEEN 18Z AND 22Z AND BETWEEN 20Z AND 00Z AT OGB...CAE...AND DNL. IT IS POSSIBLE THAT VIS WILL VERY BRIEFLY GO TO IFR IN RAIN CORES THAT MOVE OVER THE TERMINAL BUT DID NOT GO THIS LOW IN THE TAF. CONVECTION WILL DISSIPATE AFTER 00Z WITH ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED DURING THE REMAINDER OF THE OVERNIGHT HOURS. HOWEVER...WITH INCREASED SURFACE MOISTURE DUE TO THE RAINFALL...FOG MAY BECOME AN ISSUE FROM AROUND 09Z THROUGH 13Z. WILL HAVE TO MONITOR WHERE THE RAIN FALLS AND HOW SKY CONDITIONS EVOLVE OVERNIGHT. THE 00Z AND 06Z TAF ISSUANCE SHOULD HAVE A BETTER HANDLE ON THIS POSSIBILITY. WIND WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST AT 10KTS OR LESS THROUGH THE PERIOD EXCEPT FOR HIGHER WIND SPEEDS AND GUSTS IN THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...SCATTERED THUNDERSTORMS EACH DAY MAY CAUSE BRIEF MVFR CIGS/VSBYS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 420 AM EDT WED JUN 11 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 420 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS LIKELY THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE STORMS COULD REACH SEVERE LIMITS AND PRODUCE STRONG DAMAGING WIND GUSTS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
134 PM EDT WED JUN 11 2014
GAZ064-065-SCZ018-025-111830-
COLUMBIA-EDGEFIELD-MCCORMICK-RICHMOND-
134 PM EDT WED JUN 11 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
COLUMBIA...EDGEFIELD AND MCCORMICK COUNTIES THROUGH 230 PM EDT...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES EAST OF
PARKSVILLE TO FORT GORDON...MOVING NORTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDGEFIELD...AUGUSTA...EVANS...FORT GORDON...GROVETOWN...HARLEM AND
MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV AND
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3370 8231 3368 8227 3369 8223 3375 8225
3378 8230 3402 8224 3398 8219 3399 8213
3399 8205 3396 8204 3397 8191 3357 8195
3353 8201 3349 8199 3348 8197 3332 8198
3333 8233 3336 8230 3345 8237
TIME...MOT...LOC 1734Z 199DEG 15KT 3380 8207 3338 8219PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
206 PM EDT WED JUN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 3 WNW MURPHYS ESTATES 33.61N 81.99W
06/11/2014 M0.75 INCH EDGEFIELD SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL ON
THE EDGEFIELD SIDE OF NORTH AUGUSTA.
&&
NWS COLUMBIA SC
IRIS SYSTEMThe Robins AFB radar (KJGX), 121 km away, was scanning. The volume nearest the first event began at 18:06 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Burke County EM reported dime size hail in Keysville lasting 5 minutes.
Keysville Post Office reported several limbs down, some large, along Martin Luther King Jr. Road. Dime size hail was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511876, 511877.